Rated 4.7/5 based on 7 votes

Top
10
Doctor insights on: Eating Yogurt With Antibiotics

Share
1

1
I have bacterial vaginosis. I got an antibiotic from my doctor, but I have been eating yogurt and it has been helping. Should i still take the antibiotic?

I : I would ask the doctor who prescribed it. There are some serious bacterial infections. Regular yogurt has predominantly dead cultures. To get good probiotic levels think of kefir, greek yogurt and otc probiotics. ...Read more

Get help now ›
Dr. Bret Boyle
22 years in practice
263K people helped
Need a medication prescription?
Ask a live doctor for free now
Continue
Dr. John Leander Po
1,121 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


2

2
Does calcium interfere with amoxycillin and clarithromycin? In addition, I am taking xantax . I have h pylori. I was eating activia greek yogurt to prevent getting a yeast infection while on antibiotics. If it does interefer with antibiotics, what else ca

Does calcium interfere with amoxycillin and clarithromycin? In addition, I am taking xantax . I have h pylori. I was eating activia greek yogurt to prevent getting a yeast infection while on antibiotics. If it does interefer with antibiotics, what else ca

Yes it does: Calcium compounds should be taken 1 hour before or 2 hours after any other medication, since they can complex with the drugs and reduce or delay absorption. If you just take it at the times above, it shouldn't cause you any problems. ...Read more

Get help now ›
Dr. Bret Boyle
22 years in practice
263K people helped
Need a medication prescription?
Ask a live doctor for free now
Continue
3

3
My wife is on antibiotics which have caused a lot of diarrhea. What can we do to reduce this symptom? Already taking lots of yogurt.

My wife is on antibiotics which have caused a lot of diarrhea. What can we do to reduce this symptom? Already taking lots of yogurt.

Probiotics: Consider a probiotic that contains both lactobacillus acidophilus and bifidobacter. Consult with your physician for additional testing to rule out c difficile infection as a cause of diarrhea. ...Read more

Get help now ›
4

4
Wnen somebody has to be on antibiotics, is there anthing to do to minimize 2ndary c dif possibility (yogurt? Supplements? Etc.)

Wnen somebody has to be on antibiotics, is there anthing to do to minimize 2ndary c dif possibility (yogurt? Supplements? Etc.)

Florastor: The probiotic florastor, a yeast based probiotic containing a saccromyces species, has been shown to decrease the risk of recurrent c-diff and is a reasonable choice for prevention during antibiotic treatment, along with good hygeine practices. ...Read more

Get help now ›
Dr. Bret Boyle
Board Certified
22 years in practice
263K people helped
Get help from a specialist now
Continue
7

7
Im on my last day taking 2 antibiotics from my ectopic cause by PID & notice white furry tongue 2days ago. Can yogurt help? Is it normal? TY

Im on my last day taking 2 antibiotics from my ectopic cause by PID & notice white furry tongue 2days ago. Can yogurt help? Is it normal? TY

Oral thrush: Yes, can be normal after anitbiotics. Treatment is easiest with getting prescription mouthwash or pill from MD. However, if you cannot get to MD it may improve after the antibiotics have been stopped. ...Read more

Get help now ›
8

8
Do probiotics really fight off c diff? Looking at 3d round of antibiotics in 2 months. Also, is a pill form or edible (yogurt, drink) more effective?

Do probiotics really fight off c diff? Looking at 3d round of antibiotics in 2 months. Also, is a pill form or edible (yogurt, drink) more effective?

Fecal transplant...: May be helpful with refractory c.Diff. Probiotics include: lactobacillus, acidophilus, bifidobacter, sachromyces boulardes, but are not "stand-alone" treatment for c.Diff. Probiotics may provide (in some patients): less gas, regulated bowels, prevent ; most help treat infections (like c.Diff), improve digestion, decrease inflammation. Look into florastor, but definitely talk with your treating doc. ...Read more

Get help now ›
9

9
Can eating yoghurt restore normal gut flora after taking antibiotics for 3 days?

Can eating yoghurt restore normal gut flora after taking antibiotics for 3 days?

Yes: Yes, yogurt and probiotics can help to restore normal gut flora. Antibiotics can get rid of infections but can also disrupt the normal bacteria in your gut so after taking antibiotics it is always a good idea to eat yogurt and take a probiotic for about a week or two. ...Read more

Get help now ›
10

10
How to overcome antibiotic induced diarrhea? Some say eat yogurt others say avoid dairy. What to do? My tummy is unhappy!

How to overcome antibiotic induced diarrhea? Some say eat yogurt others say avoid dairy. What to do? My tummy is unhappy!

Stop the antibiotic: The most obvious suggestion is stop the antibiotic that is causing the diarrhea- easier said than done. The reason for abx induced diarrhea is that the drug kills not just bad germs in your body, but alsosome of the good ones, resulting in gut imbalance of bacteria. Both the suggestions made to you are helpful - the culture in yoghurt has already broken down the lactose so it's ok to eat it. ...Read more

Get help now ›

Get more personalized answers directly from real doctors!

Need a medication prescription?
Ask a live doctor for free now
Dr. Bret Boyle
22 years in practice
263K people helped
Continue
67,000 doctors available
Find us on Facebook